Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
180 Doctors are Online

Took brufen for headache. Started pain, discomfort in stomach and throat. Any cure?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2000
Answered : 1417 Questions
I have a gnawing, hollow feeling in my stomach and throat even though I just ate a meal. Two nights ago I took a Bufferin for a headache. About 2 hrs later I took one more Bufferin and then went to bed. Stomach pain started about 1 hour later and kept me awake all night. The pain stopped a day later, but now I have this gnawing, uncomfortable feeling in my stomach and throat.
Posted Fri, 22 Mar 2013 in Digestion and Bowels
Answered by Dr. Sudhir 15 minutes later

Your symptoms are suggestive of gastric mucosal irritation, that is gastritis.Its common side effect of Bufferine, pain killer.

These symptoms are short lasting.You can try few things like oral antacid,avoid spicy food, have smaller meals,avoid being empty stomach and don't take painkillers on empty stomach.Meanwhile avoid any painkillers.

Hope this helps.Regards.

Above answer was peer-reviewed by
Follow-up: Took brufen for headache. Started pain, discomfort in stomach and throat. Any cure? 17 hours later
Just wanted to thank Dr. Sudhir!
Answered by Dr. Sudhir 6 hours later
You are most welcomed.Please let me know if you need any help in future.Do take out time to post a positive review on my profile.

Best wishes.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor